It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Depression Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 01-19-2008, 07:35 PM   #1
Newbie
(female)
 
Join Date: Jan 2008
Location: Cincinnati,Oh,us
Posts: 4
HockeyGrl HB User
Side affects to antidepressants.

hi, ive never really posted a message on a website before so this is kind of new for me. well here it goes.
im 16 and just started taking antidepressants, ive lost about 10 pounds in the past 2 weeks and i fell like im going to throw up all the time. i havent really been feeling better but ive only been taking it for 2 weeks and my mom said it takes like 3 or 4. ive been getting really, like, agitated easily and i lash out at my mom and brother for everything.my moms been crying a lot more because of me and she hit me yesterday becuase i yelled at her. this has been going on ever since i started the medicine and i hate it. has anyone else been having these side effects?im really worried that its not going to work. does anyone have any advice for my anger problems with my family? or just any advice in general?
thx for listening

 
Old 01-19-2008, 07:48 PM   #2
Senior Veteran
(male)
 
Join Date: Jan 2005
Location: ontario
Posts: 3,770
Blog Entries: 1
trg247 HB Usertrg247 HB Usertrg247 HB User
Re: Side affects to antidepressants.

The big thing with antidepressants is they take close to six weeks before you feel the true effect of the med. The problem is the side effects tend to start right away but in most cases will lessen in time. Depends on the med depends on the side effect as there are some common ones but some drugs are more prone to certain side effects. There has been a big movement of late to not allow teenagers access to antidepressants as they are going through puberty and maturing their brain chemicals are constantly changing which makes it difficult to find the right drug to solve or at least lessen the core issue of depression. If you believe that your behavior is continuely on a downward slide then contact your doctor and let them know for the simple answer may be your on the wrong drug as not all drugs will work for everyone so there is a period where you seem to try out all sorts of meds before finding the right one for your brain, some people get lucky right off the bat where as others the process takes awhile.

take care
trg247

welcome to the boards by the way
__________________
Major Depressive Disorder With Psychotic Features
Post Traumatic Stress Disorder
Borderline Personality Disorder
Generalized Anxiety Disorder

Current Meds
Pristiq
Cymbalta
Seroquel
Temazapam

 
Sponsors Lightbulb
   
Old 01-20-2008, 05:18 PM   #3
Newbie
(female)
 
Join Date: Jan 2008
Location: little rock, ar. usa
Posts: 3
wrightmother HB User
Re: Side affects to antidepressants.

Please make sure you are seeing a specialist for your meds. Someone certified in adolescent psychiatry is who you need to have writing your prescriptions. Are you and your family seeing a therapist? I am quite sure you can find something that will work for you, but make sure you are seeing the specialist! (we wouldn't go to an ear doctor if we broke our leg, would we??) And, if you are seeing the specialist, stay in close contact and let the doc know how you are feeling. OK?

 
Old 01-20-2008, 06:18 PM   #4
Newbie
(female)
 
Join Date: Jan 2008
Location: Cincinnati,Oh,us
Posts: 4
HockeyGrl HB User
Re: Side affects to antidepressants.

I went to my pediatrishan for my meds im taking lexapro.ive known him for a long time but when i had to explane to him why i thot i was depressed it was really awkward cuz i also know his son and i talk to him outside the docters office. so im not really sure if he really knows how i really feel cuz i didnt really explain everything to him completely...i dunno i know thats not the right thing to do but it was just weird...my mom brot me to a shrink and i went to like 3 sessions with him but it didnt really help. he got fired or something and then suggested a different shrink for me but i havent been to see one since...i told my mom about how the medicine is making me feel and that i wanted to try something different but she hsant really talked to the docter about it. this isnt really the first time iv tried lexapro i tried it like 2 months ago for like 3 weeks but i had really bad side effects to it. i actualie started feeling worse and i had thots about like suicide and stuff all the time like in school and stuff so i just quit it. then my mom found out that i stopped and got really mad at me for doing it and not telling her. i didnt tell her why i stopped, i just said it made me feel sick.

 
Old 01-20-2008, 08:05 PM   #5
Senior Veteran
(female)
 
Join Date: Nov 2006
Posts: 611
Kiasmama HB User
Re: Side affects to antidepressants.

I would agree with advice to go to an adolescent therapist. Sorry, but the family pediatrician should not be handing out meds as a first course of action. Therapy should be a first option and then meds can be added (notice added, meaning you should still be in therapy) if the therapist and the doc feel it's necessary. Ask your doc to refer you to a therapist. Good luck.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
meds side effects hope for peace Depression 5 07-24-2008 09:19 AM
Depression Or Med Side-affects ?? Gotta get betta Depression 3 02-15-2007 09:35 AM
Moody! Lunesta withdrawal? Or Trazodone side effect? DKScully Sleep Disorders 4 01-23-2007 09:09 AM
Lamictal side affects... what are they? oldwheat Bipolar Disorder 12 11-23-2005 05:52 PM
antidepressant side effects list... SpeedStick Depression 1 05-26-2005 07:58 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 04:39 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!